Sustiva!!!! - JB
Oct 4, 2000
Dear Doctors......... I am a female slow progresser who has been HIV pos approx 15 years. I was off meds for approx 13 months and feeling good, when my t-cells finally dropped into the 300 range and my viral load hit 20k I went back on Viramune and combivir. I actually liked that combo! I dealt with it well, and being a long distance runner, I could run fine with it..........well, 3 months into the combo, I developed a startling allergic reaction to the Viramune. So, because I am the side effect queen, my doctor put me on Sustiva. 3 months after that, I am unable to run more than 3 miles a day and have gotten all flabby! The doc tested me for elevated lactic acid levels.......I am fine. I am getting flabbier. I am fighting the feeling of being on sleeping pills, I keep running sometimes 6 days a week trying to get back up to my 6 miles a day, with no luck. I am taking L-carnitine and raising my general protein intake to AT LEAST 60 grams a day with no luck.............WASSUP????? In 2 months my t-cells jumped 300+ and my viral load is undetectable........I have no other side affects from Sustiva except an occasional panic attack......but I feel like I am just getting fatter and fatter.....losing muscle tone like crazy. Thank you for your help. Robyn
Response from Dr. Bartlett
Robyn, this is a challenging situation. Has your weight changed? Do you have pictures to compare? Has your clothes size changed? Could you be depressed, perhaps related to the Sustiva? If the changes are significant after answering the previous questions, you may want to ask your provider about alternative antiretroviral agents. Together you might want to consider switching the Sustiva to abacavir or a protease inhibitor.
John A. Bartlett, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Tongue After Performing Oral Sex Worried I Have HIV
- Testicular Pain After Open Mouth Kissing Worried I Have HIV
- Tingling In Fingers After Fingering Worried I Have HIV
- Vomiting After Insertive Oral Sex Worried I Have HIV
- A List Of All The Names Of Medicines For Std
- Can Oral Thrush Cause Enlarged Lymph Nodes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.